| Catalog Number |
ER420 |
| Medical Device Problem Codes |
Mechanical Problem (1384); Failure to Form Staple (2579)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 3/2/2026.D4: batch#: unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that, during an unknown procedure, the jaws were misaligned, and the clip was unformed.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/3/2026.D4: batch # z70259.Investigation summary: the product was returned to ees for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual inspection of the returned er420 revealed a clip lodged in the jaws.The clip was removed to permit a close inspection, which identified misalignment of the jaws.The instrument was returned together with the tyvek packaging.During functional testing, the device was cycled; because the jaws were misaligned it repeatedly fed and formed eight (8) scissored clips before the device ultimately locked out as designed.As part of ees quality process all devices are manufactured, inspected, and released to approved specifications.The event reported was confirmed and is related to improper use of the device.Possible causes for the condition found may be if the device is closed over an existing hard object or clip placing stress on the jaws causing them to distort or yield and not return to their original dimensions/position, or excessive application of torque to the jaws when positioning the device on a vessel.It should be noted that as part of the quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Device history review: a manufacturing record evaluation was performed for the finished device batch z70259 number, and no non-conformances were identified.